Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 62, NWS Melbourne, FL

December 23, 2020

NWS Melbourne, FL issued this small craft advisory at Dec 23, 2020, 3:29 PM EST. It took effect at Dec 24, 2020, 10:00 AM EST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2020, 3:29 PM EST (20:29 UTC)
In effect from
Dec 24, 2020, 10:00 AM EST
Expired
Dec 26, 2020, 4:00 AM EST
In force
42 hr
Issued by
NWS Melbourne, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 9:38 AM EST, 5 hours 51 minutes earlier.

Area forecast discussion, Dec 23, 9:38 AM EST, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
938 AM EST Wed Dec 23 2020

.UPDATE...
Forecast is pretty much on track, only made a few slight adjustments
to the PoPs for this evening and updated the sky cover. Current
temperatures were a little cooler than what we were forecasting, but
now that the wind finally veered onshore, the max temperatures for
this afternoon are reasonable. Surface high located over NC/VA will
shift northeast this morning, with a deepening low over the Great
Plains sliding east towards the Midwest. As this low deepens, it
will drag a strong cold front across the MS Valley and central Gulf
Coast today. Rain chances for most of the day are negligible,
however, there is a slight chance of showers over the waters and
along the coast of Treasure Coast this evening and into the
overnight hours. Winds are easterly and will continue to veer to the
southeast by this afternoon and evening, with speeds around 5-10
mph. Today's forecast high temperatures are in the mid to upper 70s
across the area under partly cloudy skies. Overnight lows will drop
to the upper 50s and low 60s, except across the coast of Martin and
St. Lucie counties, where lows will reach in the mid to upper 60s.

&&

.Aviation... VFR conditions through the TAF period. Winds have
veered onshore, with winds expected to continue to veer to the SE
this afternoon and evening. Wind speeds are expected to increase
this afternoon to 5-10 KT before dropping back to 5 KT or below
overnight. Signal for vis reductions from patchy fog development
is stronger in 24 hours, will likely include it in the afternoon
package, but right now will keep it out of the morning package.

&&

.Marine...
Winds have finally veered onshore. Current Buoy 41009 observations
shows seas are around 3 ft with winds E around 10 KT. Adjusted the
seas to reflect that observation, since it was a little lower than
what we were forecasting. One final day of generally good boating
conditions ahead of a very strong cold front late Thursday. Winds
will be easterly this morning, before veering SE this afternoon and
evening, with speeds remaining less than 15 knots through sunset.
This evening, as the front approaches from the west, winds will
increase slightly to cautionary criteria. Seas of 3-4 ft will build
up to 5 ft in the offshore zones accompanying the wind increase.
There is a slight chance of showers in the waters this evening and
through the overnight hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  60  80  37 /   0  10  60  60
MCO  76  59  80  40 /   0  10  60  60
MLB  75  63  80  41 /   0  10  50  70
VRB  75  64  82  44 /   0  20  40  60
LEE  76  59  78  39 /   0   0  70  60
SFB  76  59  81  39 /   0  10  60  60
ORL  76  60  81  42 /   0  10  60  60
FPR  75  64  81  44 /   0  20  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Weitlich
Hazardous weather outlook, Dec 23, 4:26 AM EST, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
426 AM EST Wed Dec 23 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-240000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
426 AM EST Wed Dec 23 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A long period swell will produce a high risk of dangerous rip
currents at all east central FL beaches today, with the highest
threat during the hours surrounding low tide which will be through
the late morning and again this evening. Large breaking waves are
also possible today. Entering the surf is not advised.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A strong cold front will push through central FL Thursday
afternoon and overnight, accompanied by a fast moving band of
showers and thunderstorms. Strong to severe storms will be
possible with this band, leading to wind gusts up to 50-60 mph,
frequent lightning, and heavy rain.

Behind the front, significantly colder air is expected to enter
the area beginning Friday morning, with freezing temperatures
possible on Saturday morning north of I-4. Temperatures Saturday
morning will be in the low 30s across the north and mid 30s
elsewhere, with patchy frost possible.

Winds will increase ahead of the front on Thursday, continuing
upward behind the front, leading to the development of hazardous
marine conditions which will last through Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Smith

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:34 AM ESTRip Current StatementMLBVolusia15 hr
Dec 23, 3:29 PM ESTGale WatchMLB13 hr
Dec 23, 3:29 PM ESTSmall Craft AdvisoryMLB61 hr

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.